Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 4, NWS Detroit, MI

May 9, 20094 counties in Michigan

NWS Detroit, MI issued this wind advisory at May 9, 2009, 4:03 AM EDT for 4 counties in Michigan. It took effect at May 9, 2009, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 4:03 AM EDT (08:03 UTC)
In effect from
May 9, 2009, 11:00 AM EDT
Expired
May 9, 2009, 3:57 PM EDT
In force
5 hr
Issued by
NWS Detroit, MI

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 090803
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
403 AM EDT SAT MAY 9 2009

...STRONG WINDS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL LOWER
MICHIGAN LATE THIS MORNING. STRONG SOUTHWEST WINDS WILL DEVELOP
THIS MORNING AHEAD OF THE LOW...THEN TURN WESTERLY EARLY THIS
AFTERNOON AS THE LOW MOVES OFF TO THE EAST.

MIZ075-076-082-083-091615-
/O.NEW.KDTX.WI.Y.0004.090509T1500Z-090509T2100Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
403 AM EDT SAT MAY 9 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED LATE THIS MORNING AND EARLY THIS AFTERNOON. THE WINDS
WILL SHIFT TO THE WEST THIS AFTERNOON BEFORE SUBSIDING LATE IN THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KURIMSKI
2 follow-up statements
000 
WWUS73 KDTX 091545
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 AM EDT SAT MAY 9 2009

...STRONG WINDS TODAY...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL LOWER
MICHIGAN AND INTO ONTARIO THIS AFTERNOON. STRONG SOUTHWEST WINDS
TURN TOWARD THE NORTHWEST AS THE LOW MOVES AWAY TO THE EAST.

MIZ075-076-082-083-092100-
/O.CON.KDTX.WI.Y.0004.000000T0000Z-090509T2100Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
1145 AM EDT SAT MAY 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL TURN
TOWARD THE NORTHWEST DURING THE AFTERNOON AND THEN DIMINISH LATE
IN THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION OUTDOORS
TODAY. 

&&

$$

BT
000 
WWUS73 KDTX 091957
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT SAT MAY 9 2009


MIZ075-076-082-083-092100-
/O.CAN.KDTX.WI.Y.0004.000000T0000Z-090509T2100Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
357 PM EDT SAT MAY 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

THE GUSTY WINDS FROM EARLIER IN THE DAY HAVE DIMINISHED AND THIS
WILL CONTINUE FOR THE REST OF THIS AFTERNOON AND THIS EVENING.

$$

BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at May 9, 3:45 AM EDT, 18 minutes earlier.

Area forecast discussion, May 9, 3:45 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EDT SAT MAY 9 2009

.SHORT TERM...TODAY

MAIN FORECAST CONCERN TODAY IS WINDS AS A STRONG LOW PRESSURE SYSTEM
OVER SOUTHERN WISCONSIN QUICKLY MOVES THROUGH CENTRAL LOWER MICHIGAN
THIS MORNING. THE DEEPENING LOW WILL TIGHTEN THE PRESSURE GRADIENT
CONSIDERABLY ACROSS THE EXTREME SOUTHERN CWA AS 850 MB WINDS
INCREASE TO 50 KNOTS. STEEP LAPSE RATES OF 8 TO 10 CELSIUS/KM UP TO
850 MB WILL ALLOW MUCH OF THIS WIND TO MAKE IT DOWN TO THE SURFACE
WITH SUSTAINED WINDS AROUND 30 MPH AND WIND GUSTS EXPECTED TO REACH
45 MPH. THIS GRADIENT IS VERY TIGHT AS THE LOW PASSING
DIRECTLY OVER CENTRAL LOWER MICHIGAN WILL MEAN WINDS WILL BE
SIGNIFICANTLY LESS JUST NORTH OF THE INTERSTATE 94 CORRIDOR.
ALTHOUGH THE WINDOW FOR THESE STRONG WINDS LOOKS BRIEF AT ONLY A FEW
HOURS AND THE AREA COVERED WILL BE ALONG AND SOUTH OF INTERSTATE
94...THE WINDS WILL BE SIGNIFICANT ENOUGH TO WARRANT ISSUING A WIND
ADVISORY FOR THE SOUTHERN 4 COUNTIES TODAY FROM 15 TO 21Z.

THE PRECIPITATION ASSOCIATED WITH THE LOW APPEARS TO BE MOVING IN A
BIT QUICKER THAN THE MODELS HAVE ANTICIPATED AS THE 00Z RUNS HAD THE
PRECIP JUST MAKING IT OVER WESTERN LAKE MICHIGAN BY 06Z...WHILE
RADAR TRENDS SHOW THE PRECIP SOLIDLY OVER WESTERN MICHIGAN. GIVEN
THE SPEEDING UP OF THE PRECIPITATION WILL INCREASE PRECIP CHANCES
THIS MORNING AND SUBSEQUENTLY LOWER THEM THIS AFTERNOON AS THE
PRECIP MOVES OFF TO THE EAST AS THE LOW MOVES INTO CANADA. WITH THE
LOW TO THE EAST AND LAPSE RATES FALLING RAPIDLY THE THUNDER THREAT
ALSO APPEARS TO BE MINIMAL AFTER 18Z SO WILL REMOVE MENTION OF
THUNDER LATER IN THE AFTERNOON.

&&

.LONG TERM...TONIGHT THROUGH FRIDAY

NORTHWEST DRYING FLOW WILL DEVELOP BEHIND THE DEPARTING LOW
PRESSURE SYSTEM VERY EARLY IN THE FORECAST PERIOD. A TRAILING
DEFORMATION AXIS STILL CALLS FOR A LOW CHANCE OF RAIN SHOWERS RIGHT
AFTER 00Z/SUN FOR PORTIONS OF THE LAKE HURON COAST. MODEL SOUNDINGS
AND RH PLAN VIEW PROGS ARE FAIRLY BULLISH ON THE SCOURING OF
RESIDENT LOW TO MIDLEVEL SATURATION OVERNIGHT. DESPITE SOME MIDLEVEL
MOISTURE ADVECTING BACK INTO LOWER MICHIGAN...MOSTLY CLOUDY SKIES
ARE EXPECTED TO TREND PARTLY CLOUDY. THE MAGNITUDE OF THE CAA
SUPPORTS LOW TEMPERATURES IN THE MID 30S FOR MOST AREAS/LOWER 40S
FOR THE HEAT ISLAND.

THE MEAN WESTERLIES WILL SEND A BARRAGE OF SHORTWAVE TROUGHS AT THE
STATE THE REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK. THE FIRST
NOTABLE SHORTWAVE IS EXPECTED TO PASS HARMLESSLY TO THE SOUTHWEST
SUNDAY EVENING/NIGHT. WHILE THE MODELS ARE TRYING TO PAINT SOME
LIGHT QPF WITH THIS WEAK FORCING ACROSS THE FAR SOUTH...THE
LIKELIHOOD OF TIPPING THE BUCKET SEEMS VERY LOW. COOL AND DRY
CANADIAN HIGH PRESSURE...AN AIRMASS WITH PWATS AT LESS THAN .5
INCHES...AND AN EFFECTIVE 700MB WARM LAYER WILL COMBINE FORCES IN
ENSURING QUIET WEATHER THROUGH TUESDAY. THE CONTENTIOUS PORTION OF
THIS PERIOD WILL BE THE LOW TEMPERATURE FORECAST MONDAY AND TUESDAY
MORNING. RIGHT NOW...LOWS IN THE LOWER TO MIDDLE 30S LOOK GOOD FOR
THE OUTLYING AREAS. THE POTENTIAL FOR FROST AND POSSIBLE HEADLINES
REMAINS AND WILL MENTION IN THE HWO. TEMPERATURES WILL MODERATE
SLOWLY AT THE BEGINNING OF THE WEEK BEFORE SPIKING ON WEDNESDAY AS
THE WINDS FLOP TO THE SOUTHWEST. THE NEXT CHANCE OF WIDESPREAD
PRECIPITATION WILL ARRIVE WITH THE LONGWAVE TROUGH AXIS LATE
WEDNESDAY/WEDNESDAY NIGHT (MUCH OF THE DAYLIGHT HOURS WEDNESDAY
SHOULD REMAIN DRY).

&&

.MARINE...

WINDS WILL INCREASE AND BECOME GUSTY THIS MORNING AS AN AREA OF LOW
PRESSURE BEGINS TO MOVE ACROSS CENTRAL LOWER MICHIGAN. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR OVER LAKE ST CLAIR AND WESTERN LAKE
ERIE...WITH SOUTHWEST GALES DEVELOPING BY LATE MORNING...AND TURNING
WEST AND LASTING THROUGH MUCH OF THE DAY...BEFORE TURNING MORE
NORTHWEST BEFORE THEY SUBSIDE DURING THE EVENING. ACROSS LAKE
HURON...ON THE NORTH SIDE OF THE SYSTEM...NORTHWEST WINDS WITH GUSTS
TO 30 KNOTS WILL DEVELOP IN ADVANCE OF THE SYSTEM THIS
MORNING...THEN SHIFT TO NORTHWEST BY LATE AFTERNOON. IT LOOKS AS IF
WINDS WILL STAY BELOW GALE FORCE ACROSS THE OPEN WATERS TODAY AS THE
LOW MOVES OVER LAKE HURON.

LIGHTER WINDS WILL RETURN LATER TONIGHT AND LAST INTO SUNDAY. HIGH
PRESSURE WILL BRING EVEN LIGHTER WINDS TO THE WATERS DURING THE
EARLY PART OF THE WORK WEEK.

&&

.PREV DISCUSSION...ISSUED 139 AM EDT SAT MAY 9 2009

AVIATION...

AVIATION CONDITIONS WILL REMAIN RATHER TRANQUIL THROUGH ROUGHLY 09Z.
THEN A RATHER POTENT STORM SYSTEM WILL APPROACH FROM THE WEST. LARGE
SCALE FORCING WILL INCREASE QUICKLY BY 12Z AND PERSIST THROUGH THE
REST OF THE MORNING. UPSTREAM CONVECTION ACROSS NORTHERN ILLINOIS
AND SOUTHERN WISCONSIN IS EXPECTED TO TRAVERSE SOUTHERN MICHIGAN
EARLY THIS MORNING...REACHING THE TAF SITES BETWEEN 09Z AND 12Z. THE
00Z NAM SUGGESTS ENOUGH ELEVATED INSTABILITY PRESENT TO WARRANT A
SHORT PERIOD OF THUNDERSTORMS BETWEEN 10Z AND 12Z. WITH THE PRECIP
AND COLD AIR ADVECTION ARRIVING FROM THE NORTHWEST...CEILINGS SHOULD
FALL INTO THE MVFR CATEGORY THROUGH THE DAY. WINDS WILL ALSO BE OF
CONCERN DUE TO THE TIGHT PRESSURE GRADIENT AROUND THE SURFACE LOW.
THE AXIS OF HIGHER LOW LEVEL WINDS ACTUALLY LOOK TO IMPACT THE
DETROIT TERMINALS AFTER 14Z. MODEL SOUNDINGS INDICATE THE POTENTIAL
FOR FREQUENT W-SW WIND GUSTS UP TO 35 KNOTS BY AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...FROM 11 AM SATURDAY
     TO 5 PM SATURDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
     PORT AUSTIN TO HARBOR BEACH...UNTIL 10 PM SATURDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
     HURON...FROM 2 PM SATURDAY TO 2 AM SUNDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 10 AM SATURDAY TO 8 PM SATURDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 10 AM SATURDAY TO 8 PM SATURDAY.

     LOW WATER ADVISORY...FROM NOON SATURDAY TO 4 AM SUNDAY.

&&

SHORT TERM...KURIMSKI
LONG TERM....CB
MARINE.......KURIMSKI
AVIATION.....KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 8, 9:42 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
942 PM EDT FRI MAY 8 2009

MIZ047>049-053>055-060>063-100145-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
942 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY AFTER 4 AM. SEVERE
WEATHER IS NOT EXPECTED WITH THESE STORM. THE STRONGEST STORMS
WILL HOWEVER BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HAIL
TO ONE HALF INCH IN DIAMETER. STORM MOTION WILL BE TO THE EAST AT
20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL TRACK THROUGH THE TRI CITIES AND
NORTHERN THUMB ON SATURDAY. THUNDERSTORMS WILL BE POSSIBLE DURING
THE MORNING HOURS IN ADVANCE OF THE COLD FRONT. SEVERE WEATHER IS
NOT EXPECTED AS THE THUNDERSTORM ACTIVITY TRACKS EAST AT 30 MPH.

STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT THAT IS
SET TO PASS THROUGH LOWER MICHIGAN LATE SATURDAY MORNING. WIND
GUSTS TO 45 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS SOUTH
OF M 59. THE SURFACE WINDS WILL EASE QUICKLY DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MIZ068>070-075-076-082-083-100145-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
942 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 4 AM...THEN STORMS
WILL BECOME MORE NUMEROUS. THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER AFTER 4 AM AND CONTINUING THROUGH DAYBREAK. STORMS THAT
OCCUR DURING THIS PERIOD WILL HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION THIS
EVENING WILL REMAIN TO THE EAST AT 20 MPH. STORMS LATE TONIGHT
WILL HOWEVER MOVE EAST AT UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL TRACK THROUGH THE TRI CITIES AND
NORTHERN THUMB ON SATURDAY. THUNDERSTORMS WILL BE POSSIBLE DURING
THE MORNING HOURS IN ADVANCE OF THE COLD FRONT. SEVERE WEATHER IS
NOT EXPECTED AS THE THUNDERSTORM ACTIVITY TRACKS EAST AT 30 MPH.

STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT THAT IS
SET TO PASS THROUGH LOWER MICHIGAN LATE SATURDAY MORNING. WIND
GUSTS TO 45 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS SOUTH
OF M 59. THE SURFACE WINDS WILL EASE QUICKLY DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100145-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
942 PM EDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH 4 AM...THEN STORMS
WILL BECOME MORE NUMEROUS ON LAKES ST CLAIR AND ERIE. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER AFTER 4 AM FOR THE STORMS ON LAKE
ST CLAIR AND ERIE. STORMS THAT OCCUR DURING THIS PERIOD WILL HAVE
THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 KNOTS AND HAIL TO ONE
INCH IN DIAMETER. STORM MOTION THIS EVENING WILL REMAIN TO THE EAST
AT 20 MPH. STORMS LATE TONIGHT WILL HOWEVER MOVE EAST AT UP TO 50
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE THE TRI CITIES AND
NORTHERN THUMB ON SATURDAY. THUNDERSTORMS WILL BE POSSIBLE DURING
THE MORNING HOURS IN ADVANCE OF THE COLD FRONT. SEVERE WEATHER IS
NOT ANTICIPATED ON SATURDAY AS THE THUNDERSTORM ACTIVITY TRACKS
EAST NORTHEASTWARD AT 30 MPH.

A GALE WARNING IS IN EFFECT FOR LAKE ST CLAIR AND THE MICHIGAN
WATERS OF LAKE ERIE ON SATURDAY...WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON. REFER TO THE LATEST
MARINE PRODUCTS.../GLFSC/.../NSHDTX/ AND /MWWDTX/ FOR MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 9, 3:38 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 AM EDT SAT MAY 9 2009

MIZ060-061-068-069-090900-
GENESEE-LIVINGSTON-OAKLAND-SHIAWASSEE-
338 AM EDT SAT MAY 9 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FOWLERVILLE BY 415 AM EDT...
  COHOCTAH AND OAK GROVE BY 425 AM EDT...
  BYRON BY 430 AM EDT...
  LINDEN BY 440 AM EDT...
  FENTON BY 445 AM EDT...
  HOLLY BY 450 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:09 AM EDTLow Water AdvisoryDTX16 hr

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.